Alert archive / Missouri / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 190, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Aug 13, 2019, 3:25 AM CDT for 4 counties in Missouri. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 13, 2019, 3:25 AM CDT (08:25 UTC)
- Expired
- Aug 13, 2019, 4:15 AM CDT
- In force
- 50 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Crawford County, MO, Franklin County, MO, Gasconade County, MO, Washington County, MO
The radar
The St Louis radar (KLSX), 95 km from the middle of the area, began a volume at 08:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 13, 3:30 AM CDT | TSTM WND DMG | 1 Ne Cuba, MO | TREES DOWN EAST OF CUBA, WITH A RECORDED GUST OF 50MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.4 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2282 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 1756 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 9.6
The text
As transmitted.
626
WUUS53 KLSX 130825
SVRLSX
MOC055-071-073-221-130915-
/O.NEW.KLSX.SV.W.0190.190813T0825Z-190813T0915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
325 AM CDT Tue Aug 13 2019
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Crawford County in east central Missouri...
Southwestern Washington County in east central Missouri...
Southwestern Franklin County in east central Missouri...
Southern Gasconade County in east central Missouri...
* Until 415 AM CDT.
* At 325 AM CDT, a severe thunderstorm was located near Cuba, moving
east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Sullivan, Cuba, Steelville, Bourbon, Anthonies Mill, Leasburg,
Cherryville, St. Cloud, Japan, Cook Station, Davisville, Oak Hill
and Rosati.
This includes Interstate 44 in Missouri between exits 203 and 228.
This also includes Onondaga Cave State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3779 9153 3815 9153 3815 9161 3829 9164
3830 9137 3822 9113 3778 9094
TIME...MOT...LOC 0825Z 270DEG 20KT 3800 9145
HAIL...1.00IN
WIND...60MPH
$$
Gosselin1 follow-up statement
086
WWUS53 KLSX 130843
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
343 AM CDT Tue Aug 13 2019
MOC055-071-073-221-130915-
/O.CON.KLSX.SV.W.0190.000000T0000Z-190813T0915Z/
Crawford MO-Washington MO-Franklin MO-Gasconade MO-
343 AM CDT Tue Aug 13 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 AM CDT
FOR CRAWFORD...SOUTHWESTERN WASHINGTON...SOUTHWESTERN FRANKLIN AND
SOUTHERN GASCONADE COUNTIES...
At 343 AM CDT, a severe thunderstorm was located over Steelville,
moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Sullivan, Cuba, Steelville, Bourbon, Anthonies Mill, Leasburg,
Cherryville, St. Cloud, Japan, Cook Station, Davisville, Oak Hill and
Rosati.
This also includes Onondaga Cave State Park.
This includes Interstate 44 in Missouri between exits 203 and 228.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3779 9153 3815 9153 3815 9161 3829 9164
3830 9137 3822 9113 3778 9094
TIME...MOT...LOC 0843Z 270DEG 20KT 3800 9132
HAIL...1.00IN
WIND...60MPH
$$
GosselinWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 3:25 AM CDT, 0 minutes earlier.
Area forecast discussion, Aug 13, 3:25 AM CDT, 0 minutes before
Area Forecast Discussion National Weather Service Saint Louis MO 325 AM CDT Tue Aug 13 2019 .SHORT TERM... (Through Late Wednesday Afternoon) Issued at 325 AM CDT Tue Aug 13 2019 Early this morning, a surface cold front extended from central IL into central MO and into eastern KS. Numerous thunderstorms have developed ahead of this front, primarily along a pre-frontal TROF that is about 50 miles southeast of the main front, anchored by a MCV driven mass of showers and storms in central MO. Skies were mostly cloudy for the forecast area with temperatures in the 70s. The main cold front is expected to continue pushing southeast but at a slow pace this morning. Very rich moisture in the column continues to exist ahead of the cold front, with PWs in excess of 2 inches. MUCAPEs of close to 2500 J/kg currently are expected to decrease to below 1000 after 12z/Tue, with decent deep layer bulk shear throughout. This should decrease the severe threat over the next few hours, but where storms can train, could still lead to locally heavy rainfall through the early morning hours. PoPs should also remain high, especially with the anchor MCS not expected to get through areas south of I-70 until mid to late morning. The main cold front should finally exit the forecast area through southeast MO and southern IL during early afternoon, finally ending the main source of rain chances. There is a weak signal for instability showers developing in IL this afternoon, but it appears the better chances for mentionable precipitation should stay east of the forecast area. Otherwise, a quiet stretch of weather should commence for most areas beginning this afternoon and continuing through Wednesday. Temperatures will be noticeably cooler today, with highs in the mid to upper 80s and 80s again on Wednesday. TES .LONG TERM... (Wednesday Night through Monday) Issued at 325 AM CDT Tue Aug 13 2019 (Wednesday Night - Thursday) The midweek period will be dominated by an area of high pressure at the surface which is expected to slide slowly eastward across the mid-Mississippi Valley. This should help promote dry, quiet weather along with seasonably cool temperatures. Low temperatures Wednesday night/Thursday morning are forecast to be in the low to mid 60s with highs on Thursday topping out in the low to mid 80s. These values would be nearly 5 degrees below normal for the middle of August. (Thursday Night - Monday) A return to a more active weather pattern appears in store to end the work week, which should continue through this upcoming weekend. The synoptic flow aloft becomes quasi-zonal, with multiple shortwave troughs transversing the Mississippi Valley. At the surface, a cold front is forecast to move into the area on Sunday and may stall out across the bi-state area. Another cold front may approach the region late in the extended period toward Monday. While multiple rounds of showers and thunderstorms appear possible during this time period, pinning down the location and timing this far out is very difficult due to uncertainties with the position of the front and timing individual shortwaves. For now, went with PoPs near climatology for this time period. Regarding temperatures, moderation back to near normal is expected by Saturday as 850-hPa temperatures get back to near +20C. Highs in the upper 80s to low 90s should continue then through Saturday. In addition to the warmer temperatures, an increase in humidity is also expected which is forecast to produce max heat index values Saturday through Monday in the mid to upper 90s. Gosselin && .AVIATION... (For the 06z TAFs through 06z Tuesday Night) Issued at 1208 AM CDT Tue Aug 13 2019 Showers and thunderstorms will move southward early in the period ahead of a cold front that will move southeast across the area between 06-12Z. These thunderstorms will affect KCOU through 07Z, but the remaining terminals are expected to remain dry. Otherwise some low clouds with mainly low VFR or possibly high MVFR ceilings will move into the terminals late tonight and on Tuesday, but then clear out late of Tuesday afternoon and Tuesday evening. Winds will turn out of the northwest behind the front. SPECIFICS FOR KSTL: Mainly dry and VFR conditions are expected during the period. A cold front will move through the terminals late tonight, and low VFR or high MVFR ceilings will move into the terminal behind it. Winds will turn out of the northwest behind the front. Britt && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Aug 12, 10:32 PM CDT, 4 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 1032 PM CDT Mon Aug 12 2019 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-140345- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 1032 PM CDT Mon Aug 12 2019 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. Thunderstorms are likely into the overnight hours, mainly across south central Illinois. Damaging winds are the primary threat along with a tornado or two and large hail. Locally heavy rainfall is also possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There is a chance for thunderstorms across southeast Missouri and southern Illinois Tuesday morning. The chance for thunderstorms returns to the region Thursday night through Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed tonight. Britt
In the hours before
Special weather statement, Aug 13, 2:18 AM CDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service St Louis MO
218 AM CDT Tue Aug 13 2019
ILZ100-101-MOZ061-063-064-130800-
St. Clair IL-Madison IL-St. Louis MO-St. Charles MO-
St. Louis City MO-
218 AM CDT Tue Aug 13 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MADISON AND NORTHERN ST.
CLAIR COUNTIES IN SOUTHWESTERN ILLINOIS...EAST CENTRAL ST. CHARLES
AND NORTHEASTERN ST. LOUIS COUNTIES IN EAST CENTRAL MISSOURI AND ST.
LOUIS CITY UNTIL 300 AM CDT...
At 218 AM CDT, Doppler radar was tracking a strong thunderstorm over
Country Club Hills, moving east at 45 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
St. Louis, Belleville, Granite City, O'Fallon, East St. Louis,
Collinsville, Edwardsville, Fairview Heights, Cahokia, Jennings,
Swansea, Glen Carbon, Shiloh, Bellefontaine Neighbors, Wood River,
Troy, Maryville, Mascoutah, Pontoon Beach and Centreville.
This includes the following highways...
Interstate 70 in Illinois between exits 21 and 24.
Interstate 55 in Illinois near exit 23.
Interstate 64 in Illinois between exits 9 and 27.
This also includes Scott Joplin Historic Site, Confluence State Park,
and Horseshoe Lake State Park.
LAT...LON 3859 9032 3865 9030 3870 9026 3887 9024
3886 8971 3850 8972
TIME...MOT...LOC 0718Z 268DEG 39KT 3872 9027
GosselinLocal storm report, Aug 13, 2:23 AM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
223 AM CDT TUE AUG 13 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0157 AM TSTM WND GST 4 S WELDON SPRING 38.66N 90.66W
08/13/2019 M58 MPH ST. LOUIS MO ASOS
KSUS.
&&
BRITTLocal storm report, Aug 13, 2:28 AM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
228 AM CDT TUE AUG 13 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 AM TSTM WND DMG 1 ESE O'FALLON 38.78N 90.70W
08/13/2019 ST. CHARLES MO BROADCAST MEDIA
TWO TREES DOWN AT HIGHWAY K & FEISE ROAD.
&&
BRITTLocal storm report, Aug 13, 2:34 AM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
234 AM CDT TUE AUG 13 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM TSTM WND DMG 1 W SAINT PETERS 38.78N 90.63W
08/13/2019 ST. CHARLES MO TRAINED SPOTTER
TWO 6 INCH DIAMETER BRANCHES DOWN BY WIND.
&&
BRITTSpecial weather statement, Aug 13, 3:06 AM CDT, 19 minutes before
Special Weather Statement
National Weather Service St Louis MO
306 AM CDT Tue Aug 13 2019
ILZ064-065-069-070-074-100-101-130845-
Marion IL-St. Clair IL-Bond IL-Madison IL-Clinton IL-Fayette IL-
Washington IL-
306 AM CDT Tue Aug 13 2019
...SIGNIFICANT WEATHER ADVISORY FOR CLINTON AND BOND COUNTIES IN
SOUTH CENTRAL ILLINOIS...EASTERN MADISON COUNTY IN SOUTHWESTERN
ILLINOIS...SOUTHWESTERN MARION...SOUTHWESTERN FAYETTE...NORTHEASTERN
WASHINGTON COUNTIES IN SOUTH CENTRAL ILLINOIS AND NORTHEASTERN ST.
CLAIR COUNTIES IN SOUTHWESTERN ILLINOIS UNTIL 345 AM CDT...
At 306 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Worden to New Baden. Movement was east at
30 mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Centralia, Highland, Greenville, Breese, New Baden, Carlyle, Trenton,
Aviston, St. Rose, Sandoval, Germantown, Albers, Wamac, Central City,
St. Jacob, Beckemeyer, Marine, Pocahontas, Alhambra and Mulberry
Grove.
This includes the following highways...
Interstate 70 in Illinois between exits 21 and 52.
Interstate 55 in Illinois near exit 30.
Interstate 64 in Illinois between exits 27 and 34.
This also includes Carlyle Lake Recreational Area.
LAT...LON 3848 8912 3850 8974 3892 8988 3900 8924
3848 8909
TIME...MOT...LOC 0806Z 268DEG 25KT 3892 8978 3854 8967
GosselinSpecial weather statement, Aug 13, 3:15 AM CDT, 10 minutes before
Special Weather Statement
National Weather Service St Louis MO
315 AM CDT Tue Aug 13 2019
MOZ072-073-130915-
Washington MO-Crawford MO-
315 AM CDT Tue Aug 13 2019
...SIGNIFICANT WEATHER ADVISORY FOR CRAWFORD AND NORTHWESTERN
WASHINGTON COUNTIES UNTIL 415 AM CDT...
At 315 AM CDT, Doppler radar was tracking a strong thunderstorm near
St. James, moving east at 25 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Sullivan, Cuba, Steelville, Bourbon, Anthonies Mill, Leasburg, St.
Cloud and Rosati.
This includes Interstate 44 in Missouri between exits 203 and 218.
This also includes Onondaga Cave State Park.
LAT...LON 3811 9153 3821 9106 3820 9104 3789 9096
3783 9153
TIME...MOT...LOC 0815Z 270DEG 20KT 3800 9153
GosselinThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 8:01 PM CDT | Special Weather Statement | LSX | Lincoln | 44 min |
| Aug 12, 8:22 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Montgomery, Pike | 38 min |
| Aug 12, 8:55 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln | 50 min |
| Aug 12, 9:25 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles | 28 min |
| Aug 13, 12:27 AM CDT | Special Weather Statement | LSX | Callaway, Montgomery | 48 min |
| Aug 13, 12:58 AM CDT | Special Weather Statement | LSX | Montgomery, Warren | 47 min |
| Aug 13, 1:19 AM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Saint Charles, Warren | 41 min |
| Aug 13, 1:46 AM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis | 44 min |
| Aug 13, 2:18 AM CDT | Special Weather Statement | LSX | City of Saint Louis | 42 min |
| Aug 13, 3:15 AM CDT | Special Weather Statement | LSX | Crawford | 60 min |
| Aug 13, 3:56 AM CDT | Severe Thunderstorm Warning | LSX | Crawford, Franklin, Gasconade, Washington | 36 min |
| Aug 13, 5:03 AM CDT | Special Weather Statement | LSX | Sainte Genevieve | 42 min |
| Aug 13, 5:36 AM CDT | Areal Flood Advisory | LSX | Jefferson, Saint Louis, City of Saint Louis | 3 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.